Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
zxcv

semi regretting accutane due to scars

Recommended Posts

i might be posting my doubts prematurely but i'm thinking that i shouldnt have taken accutane.

i'm in my 6th and final month. first month was 40mg, the rest were 60mg and i'm 5'7, 130lbs.

prior to tane i did get a very rare cyst and mostly small zits, but nothing like the IB that i got in months 2, 3 and some of 4. it was fucking obscene and embarrassing how awful i looked.

i started clearing in 5th month and have been for the most part however i'm really distressed at how totally scarred up my face looks. i had minor scars prior to tane. now when i play with mirrors in harsh lighting i see a tremendous amount of large shallow weird shaped scarring. i'm really horrified at my appearance and angry that my family, friends and above all my dermatologist DOWNPLAYED how scarred up my face looks. more terrifying is seeing random shallow scars on my forehead WHERE I HAD NO ACNE.

granted i'll finish at the end of the month and perhaps it will get better.. although i doubt it. also, my nose is like littered with holes from when all my pores/junk came out of my nose. being a female, it is scary to think that i'll forever look 'rough' when it is most desirable to have smooth soft looking skin. it is more acceptable for a man to have the weathered look....with women you'll just be labeled a hag.

it is likely that my skin texture/scarring will get better once i'm off tane? please don't sugarcoat it...

Share this post


Link to post
Share on other sites

Depends how old you are and how bad the scars are. You can always do chemical peels, or else start saving for a operation to have them removed?

Share this post


Link to post
Share on other sites

It won't get better naturally when you're off Accutane. You can always use topicals like Tazorac (which I use) and it is great for fixing up scars...not completely but enough to not be noticeable.

Share this post


Link to post
Share on other sites

please keep in mind when you finish your course your skin will begin to return to normal thickness over the following months, although you may have some scars they will not be anywhere near as deep as they appear right now, also once the red of the scar goes often there is little if anything noticeable left

Share this post


Link to post
Share on other sites
please keep in mind when you finish your course your skin will begin to return to normal thickness over the following months, although you may have some scars they will not be anywhere near as deep as they appear right now, also once the red of the scar goes often there is little if anything noticeable left

how many months does it take for skin to return back to normal? After Accutane

Share this post


Link to post
Share on other sites
Wouldn't your scarring be worse if you let acne take over your face longer? You'd have more scars than you do now at least.

i'm 24 and have had bad acne since i was like 19 or so, i could count on one hand the scarring i've had from those years, and it wasn't *that* bad looking back. the accutane IB made my face looks like roadkill. wavey, large shallow dents in places i didnt even have acne. in natural lighting it looks awful. this was a concern of mine before i started and my derm downplayed the risk of scarring which is worse than acne itself in my opinion.

Share this post


Link to post
Share on other sites

OK, Lets scare everyone on accutane ZXCV. When i took my son last week to the derm, (He is 15, starting his 5th month and still getting cystic acne on jawline). Anyway, before accutane he NEVER had anything on his jawline. Now it is covered in red marks and always getting cycsts there still. She is extending him to 8 months but pretty much promised me all the marks would go away. I told her I felt like the accutane caused all of this. She assured me that he would of eventually have all of those cysts and marks regardless even off accutane. But by him being on it that it prevented much further damage. Who knows. His whole face is clear except for the jawline is full of red marks he never had prior to accutane. She said she has seen thousands of these cases and they always go away. i guess it's a waiting game. I wish us ALL luck!

Kerry

Share this post


Link to post
Share on other sites

Sorry kerry but she is lieing about the fact he would of got them anyway, it is just like scarring people often ONLY get scarrign while on accutane because of the way it alters your healing. It lengthens the inflammatory stage of wound healing, which causes the redness and atrophic scarring.

Share this post


Link to post
Share on other sites
OK, Lets scare everyone on accutane ZXCV.

Now it is covered in red marks and always getting cycsts there still.

I told her I felt like the accutane caused all of this. She assured me that he would of eventually have all of those cysts and marks regardless even off accutane.

i'm not trying to 'scare' anyone here. i'm just making a statement on my experience. i had mild-moderate acne prior to tane with a scattering of mild scars. the accutane gave me a tremendous IB that gave me rolling scars (wavy type, then some shallow dents). i've read several other accounts on this message board about people having mild/mod acne and never scarring until they took tane. the best way i can describe my scarring is that it looks like dimpled skin from the lack of collagen and interestingly some of this occurred where i didn't have a zit (maybe from old ones before tane?). it is only really visible under a harsh lighting when i play with mirrors. still, it is depressing since i didnt look like this until i took accutane. i guess i'll update this in a few months when i'm off accutane and the redness goes away.

this is a never ending cycle of misery...

Share this post


Link to post
Share on other sites

I(f your redness goes, which it should. Then the scars will look much better anyway. Trust me redness, be it diffuse or within the individual scars, make scars appear much worse.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×